Discussions that mention aromasin

Cancer: Breast board


My Mom is a 22 year survivor of breast cancer! She has had recurrences (original left breast ca in 1981 with Modified radical mastectomy with radiation, 1991 had right breast removed due to recurrence, then in 1997 had tumor in right lung which was from original breast ca - carcinoma insitu - node negative - estrogen receptor positive). After the middle lobe of her right lung was removed, she was started on Tamoxifen which kept her tumor markers down for several years. Then the markers went up and in 2000, she was changed to Aromasin. Aromasin worked well for 22 months, but markers went up again and then she had "spots" on her right lung. She was switched to Faslodex in July of 2002. In August, she started having shortness of breath and increased cough - which is listed as possible adverse reactions. She has progressively gotten worse with her breathing - shortness of breath has gotten worse as has the cough. She has suddenly developed allergies that she never had before - She was allergic to cats for years, but now is allergic to dogs (even the "non-allergenic" types), many different scented items (candles, perfume, etc.), nuts, milk, chocolate, molds - to name a few and she is developing new allergies constantly. Anytime she is exposed to any of these, her cough gets even worse.Her quality of life has deteriorated because she can't go out due to being exhausted, and not being able to breath effectively. She is on all kinds of asthma medication (she has never had asthma in her life) All of this is since she started on Faslodex. She has had bronchoscopy with multiple biopsies, cat scans, x-rays, you name it and everything is normal! Tumor markers remain stable. This is so strange because it all started about a month after her first injection. I have called Astra Zeneca and they have no reports of this type of reaction. Her doctors are skeptical that this is the cause. I need to hear from others with similar reactions! We changed her to Femara two weeks ago because her markers were going up again (they remained stable in the 50's the whole time she was on Faslodex and are now up to 77). I have since found someone else on another board whose Mom has EXACTLY the same symptoms, including dry patchy pink spots on her skin, a tickly feeling in the throat, feeling like something is stuck in her throat. We just went to an ear, nose and throat doctor 2 days ago. He scoped her and told her there is absolutely nothing wrong with her throat - not even a post nasal drip! I need others who experience the same symptoms (which started just after the second injection) so that I can present this info to the drug company. My mother's doctors were saying that this is just the "disease process", but since this other woman has NEVER had any lung problems before taking Faslodex, the doctors are now starting to listen to me. My Mom has now been off of the Faslodex for 46 days, and her symptoms are really decreasing! I have also been in contact with tow others who experienced these symptoms while on Tamoxifen which works the same way as Faslodex - it blocks the estrogen receptors so that the estrogen can't stick to anything. This means there is all of this estrogen floating around in the body with nowhere to go. Aromasin, Arimidex and Femara stop the body from making any estrogen at all. Please let me know if any of you have had similar experiences on either Faslodex or Tamoxifen. Thanks. Judy (PS - I am a nurse and have been doing a lot of research on this but can find nothing documented about these side effects, so my next step, to prove my point and hopefully to help others who may think they are going crazy, is to go to the drug company and the FDA to report this. Thanks Again!